Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 231, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 25, 2003, 1:33 AM CDT for Yazoo County, Mississippi. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2003, 1:33 AM CDT (06:33 UTC)
- Expired
- Apr 25, 2003, 2:15 AM CDT
- In force
- 42 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Yazoo County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 11:45 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 6.6 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1927 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 293 m²/s²
- 0-3 km storm-relative helicity
- 370 m²/s²
- Significant tornado parameter
- 4.7
- Supercell composite
- 18.7
The text
As transmitted, in the capitals the NWS used until 2016.
012
WUUS54 KJAN 250633
SVRJAN
MSC163-250715-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
133 AM CDT FRI APR 25 2003
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
YAZOO COUNTY IN CENTRAL MISSISSIPPI
* UNTIL 215 AM CDT
* AT 130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF BENTON...OR ABOUT 7 MILES
SOUTHEAST OF YAZOO CITY...MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR BENTON AT 135 AM CDT
A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY
FROM SEVERE THUNDERSTORMS.
HAIL TO THE SIZE OF PENNIES AND DAMAGING WINDS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM
PASSES.
LAT...LON 3289 9042 3271 9041 3271 9013 3287 9000
3293 9012
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 1:30 PM CDT, 12 hours 3 minutes earlier.
Area forecast discussion, Apr 24, 1:30 PM CDT, 12 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 130 PM CDT THU APR 24 2003 UPDATED ZONES FOR NEW TORNADO WATCH IN SE AR. HAVE ALSO LOWERED TEMPERATURES IN SEVERAL ZONE GROUPS...PARTICULARLY NE MS WHERE COOLER MORE STABLE AIR SEEMS TO BE LOCKED IN. CLOSELY MONITORING DEVELOPING CLUSTER OF STRONG/SEVERE STORMS OVER NORTH CENTRAL LA FOR THREAT TO SE AR...NE LA AND NW MS ZONES FOR NEXT SEVERAL HOURS. PRELIMINARY NUMBERS... JAN 63 80 53 77 54 80 30 00 MEI 62 80 53 75 53 80 20 00 .JAN... AR...NONE. LA...FLASH FLOOD WATCH THROUGH TONIGHT LAZ015-016-023>026. MS...FLASH FLOOD WATCH THROUGH TONIGHT MSZ042>066-072>074. 08
Hazardous weather outlook, Apr 24, 3:09 PM CDT, 10 hours 24 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 251200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 309 PM CDT THU APR 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND FRIDAY... ...THUNDERSTORMS... THUNDERSTORMS WILL OCCUR OVER NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND MUCH OF MISSISSIPPI THROUGH THE REMAINDER OF THIS AFTERNOON. THE BEST CHANCE FOR SEVERE STORMS THIS AFTERNOON WILL BE NORTH AND WEST OF A LINE FROM NATCHEZ...TO JACKSON...TO MERIDIAN. THESE STORMS WILL BE CAPABLE OF PRODUCING WINDS TO 60 MPH...FREQUENT LIGHTNING...LARGE HAIL...FLOODING DOWNPOURS...AND ISOLATED TORNADOES. ISOLATED SEVERE STORMS WILL BE POSSIBLE SOUTH OF THIS LINE THROUGH THE REMAINDER OF THIS AFTERNOON. THE MAIN RISK WITH THESE STORMS WILL BE LARGE HAIL AND HIGH WINDS. TONIGHT THE FOCUS OF THUNDERSTORM ACTIVITY WILL GRADUALLY SHIFT TO THE SOUTH AND EAST...BECOMING FOCUSED OVER EASTERN AND SOUTHERN MISSISSIPPI DURING THE EVENING. LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL REMAIN A RISK HERE INTO THE EARLY MORNING HOURS. SHOWERS AND THUNDERSTORMS SHOULD BE MOVING OUT OF SOUTHEASTERN MISSISSIPPI BEFORE DAWN. ISOLATED SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY IN CENTRAL AND EASTERN MISSISSIPPI AS A COLD FRONT PUSHES EAST THROUGH THE AREA. FOLLOWING THE ACTIVITY ACROSS OUR AREA TONIGHT...ENOUGH MOISTURE AND INSTABILITY WILL BE LEFT IN AREAS EAST OF I-55 TOMORROW TO FUEL ADDITIONAL THUNDERSTORMS. ALTHOUGH ANY STORMS FORMING DURING THE DAY TOMORROW SHOULD NOT BE AS WIDESPREAD...A FEW STORMS COULD STILL CONTAIN GUSTY WINDS...FREQUENT LIGHTNING...AND LARGE HAIL. HEAVY RAIN WILL NOT BE AS MUCH OF A CONCERN WITH ANY ACTIVITY FORMING DURING THIS TIME PERIOD. DEEP GULF MOISTURE WILL BE FORCED INTO THE REGION BEHIND A WARM FRONT THAT WILL LIFT NORTHWARD ACROSS MUCH OF THE AREA TODAY. WEATHER DISTURBANCES IN UPPER LEVELS OF THE ATMOSPHERE WILL INTENSIFY THE LIFT NECESSARY FOR THUNDERSTORM DEVELOPMENT. UPPER JET FLOW WILL ALSO INTENSIFY THIS AFTERNOON AND EVENING TO PROMOTE ADDITIONAL SUPPORT FOR STRONG CONVECTION. THE COMBINATION OF MOIST AND UNSTABLE AIR AND STRONG FORCING FROM ACTIVE WEATHER FEATURES WILL RESULT IN THE LIKELIHOOD OF SEVERE THUNDERSTORM DEVELOPMENT THIS AFTERNOON...TONIGHT AND FRIDAY. ...FLOODING... PERIODS OF HEAVY RAINFALL CAN BE EXPECTED ACROSS NORTHEAST LOUISIANA... SOUTHEAST ARKANSAS AND MUCH OF MISSISSIPPI THIS AFTERNOON. FLOODING RAINS WILL BE POSSIBLE OVER NORTHEAST LOUISIANA AND SECTIONS OF CENTRAL AND SOUTHERN MISSISSIPPI...GENERALLY SOUTH OF A LINE FROM DELHI LOUISIANA TO YAZOO CITY MISSISSIPPI TO DEKALB. OCCASIONALLY HEAVY RAIN IS ALSO POSSIBLE OVER SOUTHEAST ARKANSAS AND NORTH MISSISSIPPI...WHERE PONDING WATER MAY OCCUR ON ROADWAYS AND IN LOW LYING AREAS. HEAVY RAIN ASSOCIATED WITH THUNDERSTORMS WILL BECOME FOCUSED OVER EASTERN AND SOUTHERN MISSISSIPPI THIS EVENING WHILE ACTIVITY ELSEWHERE SHOULD BEGIN TO DECREASE. AT THIS TIME THE MAIN FLASH FLOODING RISK WILL TRANSFER TO THE EAST AND SOUTH OF LINE FROM COLUMBUS...TO JACKSON...TO NATCHEZ. ISOLATED THUNDERSTORMS ARE POSSIBLE AGAIN TOMORROW ACROSS CENTRAL AND EASTERN MISSISSIPPI AS A COLD FRONT PUSHES THROUGH...BUT AT THIS TIME ANY RAINFALL ASSOCIATED WITH THIS ACTIVITY SHOULD NOT BE HEAVY ENOUGH TO PRODUCE ADDITIONAL FLOODING. DEEP MOISTURE WILL MOVE INTO PLACE ACROSS NORTHEAST LOUISIANA... SOUTHEAST ARKANSAS AND MUCH OF MISSISSIPPI IN THE WAKE OF A WARM FRONT THAT WILL STALL ACROSS NORTH AND EAST MISSISSIPPI TODAY. MOISTURE WILL BE MOST ABUNDANT SOUTH OF THE WARM FRONT THIS AFTERNOON AND EVENING. PERIODS OF HEAVY RAINFALL CAN BE EXPECTED FROM THE AFTERNOON THROUGH MIDNIGHT AS STRONG THUNDERSTORMS DEVELOP OVER THE REGION. THE POSSIBILITY OF THUNDERSTORMS MOVING ACROSS THE SAME AREAS FOR EXTENDED PERIODS WILL INCREASE THE POTENTIAL FOR FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED TONIGHT AND FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Apr 24, 10:06 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1006 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 PM HAMBURG AR TORNADO
04/24/03 ASHLEY TORNADO REPORTED DOING
DAMAGE NEAR HAMBURG.
REPORTED BY WARREN ASP.Local storm report, Apr 24, 10:11 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1011 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0955 PM BRANDON MS WIND DAMAGE
04/24/03 RANKIN HOMES AND BUSINESSES
DAMAGED IN AND NEAR
BRANDON. LIKELY TORNADO.
REPORTED BY BRANDON
EOC.Local storm report, Apr 24, 10:36 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1036 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1015 PM MS FLOODING
04/24/03 NESHOBA NUMEROUS COUNTY ROADS
FLOODED. REPORTED BY
NESHOBA COUNTY EMA.Local storm report, Apr 24, 11:18 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1118 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1020 PM HAMBURG AR WIND DAMAGE
04/24/03 ASHLEY POSSIBLE TORNADO.
NUMEROUS TREES AND
POWERLINES DOWN. TWO
HOMES DAMAGED. REPORTED
BY ASHLEY COUNTY EMA.
1032 PM 5 NW LAKE VILLAGE AR 1.00 INCH HAIL
04/24/03 CHICOT REPORTED BY CHICOT COUNTY
EMA.Local storm report, Apr 25, 12:07 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1207 AM CDT FRI APR 25 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1158 PM 3 S GRACE MS 1.75 INCH HAIL
04/25/03 ISSAQUENA REPORTED BY MSU CHASE
TEAM
1201 AM BELZONI MS FUNNEL CLOUD
04/26/03 HUMPHREYS REPORTED BY HUMPHREYS
COUNTY SHERIFFS OFFICE.Local storm report, Apr 25, 1:21 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
121 AM CDT FRI APR 25 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 AM MERIDIAN MS FLOODING
04/26/03 LAUDERDALE SOME ROADS IN THE CITY
COVERED BY 1 1/2 FEET OF
WATER. WATER OVER MANY
CREEK BANKS AND FLOODING
SOME BUILDINGS. REPORTED
BY THE CITY OF MERIDIAN.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:03 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake | 42 min |
| Apr 24, 7:04 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 46 min |
| Apr 24, 7:09 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 41 min |
| Apr 24, 7:11 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 44 min |
| Apr 24, 7:13 PM CDT | Tornado Warning | JAN | Noxubee | 32 min |
| Apr 24, 7:26 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 39 min |
| Apr 24, 7:52 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 43 min |
| Apr 24, 8:00 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 30 min |
| Apr 24, 8:05 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Jefferson, Lincoln | 50 min |
| Apr 24, 8:13 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 37 min |
| Apr 24, 8:19 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones | 41 min |
| Apr 24, 8:24 PM CDT | Flash Flood Warning | JAN | Attala, Claiborne, Copiah, Hinds, Jefferson, Kemper and 10 more | 6 hr |
| Apr 24, 8:25 PM CDT | Tornado Warning | JAN | Madison | 30 min |
| Apr 24, 8:45 PM CDT | Tornado Warning | JAN | Leake | 45 min |
| Apr 24, 8:49 PM CDT | Tornado Warning | JAN | Kemper, Neshoba | 41 min |
| Apr 24, 8:57 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 43 min |
| Apr 24, 9:05 PM CDT | Tornado Warning | JAN | Hinds | 40 min |
| Apr 24, 9:15 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 30 min |
| Apr 24, 9:19 PM CDT | Tornado Warning | JAN | Rankin | 61 min |
| Apr 24, 9:31 PM CDT | Tornado Warning | JAN | Leake, Neshoba | 44 min |
| Apr 24, 9:39 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 46 min |
| Apr 24, 9:57 PM CDT | Tornado Warning | JAN | Lauderdale | 43 min |
| Apr 24, 10:14 PM CDT | Tornado Warning | JAN | Scott | 61 min |
| Apr 24, 10:21 PM CDT | Tornado Warning | JAN | Rankin | 9 min |
| Apr 24, 10:28 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 32 min |
| Apr 24, 10:32 PM CDT | Tornado Warning | JAN | Washington | 43 min |
| Apr 24, 10:34 PM CDT | Tornado Warning | JAN | Kemper | 31 min |
| Apr 24, 10:55 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Newton | 45 min |
| Apr 24, 11:00 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 40 min |
| Apr 24, 11:11 PM CDT | Severe Thunderstorm Warning | JAN | Sharkey | 44 min |
| Apr 24, 11:11 PM CDT | Tornado Warning | JAN | Humphreys, Sunflower, Washington | 44 min |
| Apr 24, 11:14 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 31 min |
| Apr 24, 11:36 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 44 min |
| Apr 24, 11:42 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton | 28 min |
| Apr 24, 11:44 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 46 min |
| Apr 24, 11:52 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 28 min |
| Apr 24, 11:56 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey | 79 min |
| Apr 25, 12:17 AM CDT | Tornado Warning | JAN | Clarke, Jasper, Lauderdale | 28 min |
| Apr 25, 12:19 AM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 71 min |
| Apr 25, 12:33 AM CDT | Tornado Warning | JAN | Yazoo | 57 min |
| Apr 25, 12:41 AM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 29 min |
| Apr 25, 3:10 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 30 min |
| Apr 25, 3:34 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 46 min |
| Apr 25, 3:51 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jones | 59 min |
| Apr 25, 3:57 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Marion | 43 min |
| Apr 25, 4:06 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 44 min |
| Apr 25, 4:13 PM CDT | Tornado Warning | JAN | Jones | 42 min |
| Apr 25, 4:16 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 44 min |
| Apr 25, 4:39 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis | 21 min |
| Apr 25, 4:47 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 28 min |
| Apr 25, 4:50 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 45 min |
| Apr 25, 4:52 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 48 min |
| Apr 25, 5:12 PM CDT | Tornado Warning | JAN | Forrest, Lamar | 38 min |
| Apr 25, 5:16 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 39 min |
| Apr 25, 5:38 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 27 min |
| Apr 25, 5:55 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 30 min |
| Apr 25, 6:00 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 30 min |
| Apr 25, 6:24 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 46 min |
| Apr 25, 6:28 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 47 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.